Alert archive / Michigan / Wind Advisories in 2016
Wind Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jun 26, 2016, 11:10 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2016, 11:10 AM EDT (15:10 UTC)
- Expired
- Jun 26, 2016, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
362 WWUS73 KMQT 261510 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1110 AM EDT SUN JUN 26 2016 ...STRONG WEST WINDS TODAY... MIZ001-003-270000- /O.NEW.KMQT.WI.Y.0003.160626T1510Z-160627T0000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1110 AM EDT SUN JUN 26 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * EXPECT WEST WINDS TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THROUGH LATE THIS AFTERNOON. THE STRONG AND GUSTY WINDS WILL DIMINISH THIS EVENING. * THE STRONGEST WIND GUSTS WILL OCCUR OVER THE HIGHER TERRAIN. IMPACTS... * ANY UNSECURED OUTDOOR ITEMS WILL BE EASILY BLOWN ABOUT BY THE STRONGER WINDS. A FEW TREE LIMBS OR BRANCHES MAY BREAK. * DRIVING A HIGH PROFILE VEHICLE MAY BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS WHERE THERE WILL BE A STRONGER CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jun 26, 7:51 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 7:51 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Marquette MI 751 AM EDT SUN JUN 26 2016 .SHORT TERM...(Today and tonight) Issued at 518 AM EDT SUN JUN 26 2016 WV imagery and RAP analysis indicated a mid/upper level low moving from srn Manitoba into western Ontario. The combination of large scale forcing with deep layer qvector conv and upper level div along with MUCAPE values aoa 1k J/Kg and strong moisture transport supported shra/tsra from the se half of upper MI through ne WI into IA. The heaviest rain has sagged to the south of the CWA. Today, radar trends and short term high high res models suggest that the remaining shra and few tsra will depart the srn and ern CWA btwn 12z-15z. Otherwise, a prominent dry slot will move in across the area today with mostly sunny skies. 850 mb temps to around 17C will support temps into the mid to upper 80s, especially where downslope sw winds prevail. The deep mixing will result in gusty winds by late this morning. The highest gusts are expected across the Keweenaw where forecast wind profiles suggest gusts to around 35 knots are likely. Since the 925-850 mb wind direction is closer to 240-250, compared to the more favorable wrly component for the strongest winds near CMX, expect only marginal potential for advy level wind gusts to 45 mph. Tonight, Models suggest that the deeper moisture and a weak shortwave trough and secondary cold front will move in btwn 06z-12z with the chance for some light showers over the nw half. Although there may be a brief surge in the winds with these features with a modest pres rise, the lack of deeper mixing will limit potential for stronger gusts. Winds will remain strong enough to keep temps in the mid to upper 50s. .LONG TERM...(Monday through Saturday) Issued at 410 AM EDT SUN JUN 26 2016 Persistent troughing across eastern Canada will bring seasonably cool conditions and a few chances for rain over the next week. Monday: Markedly cooler conditions are expected for Monday, with some places seeing 24 hour temp changes from Sunday approaching -25F. Abundant low-level moisture and a passing trough axis will support isolated to scattered showers across most of the CWA, especially west in the afternoon due some diurnal assistance. Shallow inversion heights will limit cloud depths, but warm rain processes should allow for possibly moderate rain with any showers. Gusty NW winds and high waves will likely result in a high swim risk for at least Alger County, but a Beach Hazards Statement may not be needed due to both air temps in the low 60s and water temps in the 50s. Monday night through Tuesday night: Conditions clear out fairly quick Monday evening ahead of weakening mid-level ridging. Light winds and generally dry and clear conditions will allow for a couple chilly summer nights, with lows in the 40s inland. A few upper 30s for the typically coldest locations cannot be ruled out Tuesday night. Wednesday through Saturday: After a return of seasonable temps for Wednesday, a sharp trough and associated cold front will slowly track across Upper MI Wednesday night through Thursday. The trough will then stall NE of Lake Superior Friday into Saturday. With cyclonic flow and low-level moisture lingering on Friday, a few showers will be possible for mainly the east half. The arrival of drier low-level air should prevent precip chances from continuing into Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 745 AM EDT SUN JUN 26 2016 Aggressive drying behind a fropa will bring VFR wx to IWD/CMX and clearing by mid morning at SAW. Expect gusty WSW winds, especially at the more exposed CMX location, to then occur thru today under the tight pres gradient behind the fropa and in the presence of diurnal heating. The winds will diminish this evening with the loss of daytime heating, especially at the more sheltered SAW and IWD sites. Low level moisture will move back in overnight behind a secondary cold front bringing mvfr cigs. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 518 AM EDT SUN JUN 26 2016 Behind a front moving through Lake Superior today, winds will increase to 15 to 25 knots with some gusts to around 30 kts may at higher observation platforms over west half of Lk Superior. Expect gusty W winds to 25 knots to continue into Monday before high pressure brings generally lights winds through the remainder of next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JLB LONG TERM...Kluber AVIATION...JLB MARINE...JLB
Hazardous weather outlook, Jun 26, 4:08 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 408 AM EDT SUN JUN 26 2016 MIZ001-003-271000- KEWEENAW-NORTHERN HOUGHTON- 408 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS ARE EXPECTED TO GUST UP TO 40 MPH TODAY OVER THE KEWEENAW PENINSULA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER FROM SATURDAY...OR OF TREE DAMAGE FROM WINDS TODAY...WOULD BE APPRECIATED. MIZ002-004-005-009>012-084-271000- ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE- SOUTHERN HOUGHTON- 408 AM EDT SUN JUN 26 2016 /308 AM CDT SUN JUN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ006-007-013-014-085-271000- ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 408 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-271000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 408 AM EDT SUN JUN 26 2016 /308 AM CDT SUN JUN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-271000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 408 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KLUBER
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:15 PM EDT | Special Marine Warning | MQT | 90 min | |
| Jun 25, 8:18 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 57 min |
| Jun 25, 8:44 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic | 91 min |
| Jun 25, 8:52 PM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 83 min |
| Jun 25, 9:41 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 94 min |
| Jun 25, 9:54 PM EDT | Special Marine Warning | MQT | 96 min | |
| Jun 25, 10:10 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron, Keweenaw, Marquette, Ontonagon | 27 min |
| Jun 25, 10:42 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 63 min |
| Jun 25, 11:28 PM EDT | Special Weather Statement | MQT | Menominee | 62 min |
| Jun 25, 11:50 PM EDT | Special Marine Warning | MQT | 85 min | |
| Jun 26, 12:00 AM EDT | Special Weather Statement | MQT | Delta, Menominee | 60 min |
| Jun 26, 12:27 AM EDT | Areal Flood Advisory | MQT | Delta, Menominee | 3 hr |
| Jun 26, 1:22 AM EDT | Special Weather Statement | MQT | Menominee | 23 min |
| Jun 26, 4:30 AM EDT | Small Craft Advisory | MQT | 49 hr |
Nearby
Wind Advisories in Michigan, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.